What's the best medication?

Hey all!

I haven't posted in several months but thought I'd put an update online. I also have some questions for those who can answer. :)

I started Temodar 80mg daily on July 4 so its been about 4.5 months. On the 5th cycle now out of 12. So far, not too many symptoms. I get pretty tired and on rare occasions a little nauseous, but that's about it. I started my anti-seizure meds on Depakote (Valproic acid) by taking 250 mg 3x a day and then 500 mg at bed. They gave me bad tremors and my hands were constantly shaking. My neurologist decided to switch me to Keppra 750 mg and I've been on that for a while. It's been over 6 months since my first (and only) seizure so I can drive now!

I've had blood taken since I began Temodar and my levels are all normal. Woo! Even as a vegetarian, I'm still maintaining good hemoglobin and RBC's! Effects of a good diet I hope! The only thing that is off is my bilirubin, which is abnormally high (around 2.0) and my doctors can't figure it out. They want to test me for Gilbert's disease, which is a rare disorder without much complication besides having high bilirubin.

I've had 2 more MRI's in September and November and they show the tumor getting smaller! Wahooooo!! I'm convinced that my diet and exercise and motivation are what's helping me beat this thing. I'm trying to not be overoptimistic, but I can't help getting excited by the possibility that this thing will keep shrinking!

My one concern is these nasty headaches I get. It started a couple of months ago with occasional headaches. I would just take some tylenol (only non-aspirin pain meds because of the Temodar) and sometimes it helped. In the past few weeks though I get headaches pretty much every day. My doctor thought that I was taking too much tylenol, which may be why my bilirubin was so high. He told me to go off tylenol for a week and take advil if needed (which I didn't take, luckily, because I was later told by Duke doctors that it could cause bleeds in my brain). My bilirubin was still high though, and I had horrible headaches that week that were really annoying.

I'm now back on taking tylenol pretty much daily. I hate taking so much! My liver has enough work to do without putting tylenol through it! My doctors are trying to start me on Topamax in case the Keppra is causing the headaches.

My questions:
1. Anyone else get headaches from Keppra? Or is it the Temodar?
2. Who else has taken Topamax? Did you have bad side effects?
3. What natural things can I do for my headaches? (besides more sleep and staying hydrated. I get plenty of that lol)

Thank you! :D

Comments

  • 2 Comments sorted by Votes Date Added
  • I know the weather is a trigger for my daughter (9 years old) and migraines. I know a handful of other women who also have weather induced migraines. The last few weeks with the hot/cold changes have been great breeding ground.
    Acupuncture is wonderful for migraines. There is a roll on stick you can pick up at Whole Foods (I can't recall its name) but it is peppermint and lavender and you just roll it onto the pressure point between your thumb and pointer finger and there is also a headache point under your ear. If you go to see someone for acupuncture or acupressure they can pin point these points and you can apply pressure when you need to.
    See if you can pin point any triggers...chocolate, coffee. There is a website called mediclim.com and they will send you an email if you find weather is a culprit. There might be homeopathy for headaches, if you believe in that. Good luck.
  • My best friend has been on Topamax for years for migraines. Her side effects are absentmindedness and extremely dry hair. Other than that, she never gets headaches except when she stops taking it. Hope it works for you!

Leave a Comment